Florida, 2025

Damaging Winds in Florida, July 16, 2025

July 16, 2025 · NWS TBW · 2 events in 1 county or zone

Afternoon convection within south-southeast flow overspreading the peninsula east of a tropical disturbance (Invest 93L) along the northeastern gulf coast produces strong wind gusts that down multiple trees near Beverly Hills in Citrus County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Afternoon convection within south-southeast flow overspreading the peninsula east of a tropical disturbance (Invest 93L) along the northeastern gulf coast produces strong wind gusts that down multiple trees near Beverly Hills in Citrus County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 16, 12:49 PM EST, 4 hours 1 minute earlier.

Area forecast discussion, Jul 16, 12:49 PM EST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
149 PM EDT Wed Jul 16 2025

.DISCUSSION...
A southeast/south low-level flow is in place across the local area
this afternoon as low pressure (AL93) moves westward along the
northern Gulf coast region. Showers and storms have been ongoing
over the Gulf since this morning and these should increase in
coverage across inland areas through the rest of the afternoon and
evening. This flow pattern continues Thursday, though moisture looks
to be higher and thus would favor higher overall storm coverage.

A more typical summer pattern returns starting Friday and continuing
into next week as ridging builds back in over the area. Looks like
some relatively drier air moves in through the weekend, decreasing
rain chances a bit, but still enough for storms each day, then some
models are showing a larger increase in moisture early next week
which would suggest another couple of heavy-rain-threat days.

&&

.AVIATION...
(18Z TAFS)
Scattered thunderstorms are developing across the region and could
affect any terminals through the afternoon and evening and will keep
TEMPO groups in place to account for this. A quiet overnight is
expected, then storm coverage is expected to be higher for tomorrow
afternoon/evening.

&&

.MARINE...
Southeast to south winds will continue over the waters through the
next few days, approaching cautionary levels this afternoon and
tonight, but otherwise staying below headlines. Daily showers and
storms are expected, with locally higher winds and seas.

&&

.FIRE WEATHER...
No fire weather concerns as relative humidity values will remain
above critical levels. Warm and humid summertime conditions will
continue, with scattered showers and thunderstorms each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  92  79  94 /  20  70  30  50
FMY  76  93  77  95 /  20  80  20  60
GIF  76  94  77  96 /  20  70  10  50
SRQ  76  92  76  94 /  20  60  30  50
BKV  72  93  73  94 /  20  70  20  50
SPG  78  89  79  91 /  30  60  40  50

&&

Sea Breeze Thunderstorm Regime For Wednesday: 7
Sea Breeze Thunderstorm Regime For Thursday: 7

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

In the hours before

Special weather statement, Jul 16, 2:36 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
336 PM EDT Wed Jul 16 2025

FLZ151-155-251-255-162015-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Hillsborough FL-
336 PM EDT Wed Jul 16 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MANATEE AND
SOUTHEASTERN HILLSBOROUGH COUNTIES THROUGH 415 PM EDT...

At 336 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles southeast of Fish Hawk to 12 miles
northwest of Ona to near Myakka City. Movement was northwest at 10
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Manatee State Park, Alafia River State Park, University Of
Tampa, Mango, Greater Sun Center, Peter O Knight Airport, Fort
Lonesome, Fish Hawk, Plant City Airport, Tampa Executive Airport,
Boyette, Palm River-Clair Mel, Wimauma, Orient Park, East Lake-Orient
Park, Valrico, Little Manatee River State Park, Ybor City, Soho, and
Seffner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2775 8254 2779 8251 2781 8252 2800 8248
      2804 8206 2750 8205 2733 8212 2763 8256
TIME...MOT...LOC 1936Z 138DEG 8KT 2767 8207 2756 8210 2733 8213

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Jul 16, 3:17 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
417 PM EDT Wed Jul 16 2025

FLZ151-251-162100-
Coastal Hillsborough FL-Inland Hillsborough FL-
417 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL HILLSBOROUGH
COUNTY THROUGH 500 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm over
Palm River-Clair Mel, or near Tampa, moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Busch Gardens, South Tampa, University Of Tampa, Mango, Peter O
Knight Airport, New Tampa, Tampa Executive Airport, Greater
Northdale, Palm River-Clair Mel, Lettuce Lake Park, Tampa
International Airport, Orient Park, East Lake-Orient Park, Raymond
James Stadium, Ybor City, West Park, Soho, Egypt Lake-Leto, Florida
State Fairgrounds, and Gibsonton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2783 8230 2782 8250 2811 8258 2814 8227
TIME...MOT...LOC 2017Z 175DEG 15KT 2791 8241

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Jul 16, 3:44 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
444 PM EDT Wed Jul 16 2025

FLZ050-148-149-151-248-249-251-162130-
Inland Pasco FL-Inland Hernando FL-Coastal Hernando FL-
Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
Inland Hillsborough FL-
444 PM EDT Wed Jul 16 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL PASCO...HERNANDO...NORTH
CENTRAL PINELLAS AND NORTH CENTRAL HILLSBOROUGH COUNTIES THROUGH 530
PM EDT...

At 444 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of St. Leo to near Land O
Lakes to Lutz. Movement was north at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Royal Highlands, High Point, Trinity, New Port Richey East, Spring
Hill, Shady Hills, Lutz, Glen Lakes, Odessa, South Brooksville, Weeki
Wachee, Jay B Starkey Wilderness Park, Keystone, Bayonet Point, North
Brooksville, New Port Richey, Cheval, Brookridge, Masaryktown, and
Chassahowitzka Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2869 8267 2869 8242 2867 8242 2866 8241
      2848 8233 2825 8228 2813 8233 2811 8258
      2814 8273
TIME...MOT...LOC 2044Z 176DEG 21KT 2841 8234 2830 8244 2815 8246

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW
Local storm report, Jul 16, 3:46 PM EST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
446 PM EDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     Marine Tstm Wind 3 W Palm River-Clair Me 27.93N 82.43W
07/16/2025  M39 MPH          GMZ830             FL   Mesonet

            Mesonet station TPAF1 Tpa Cruise Terminal 2.

&&
Special weather statement, Jul 16, 4:25 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
525 PM EDT Wed Jul 16 2025

FLZ043-139-142-239-242-162215-
Coastal Citrus FL-Inland Citrus FL-Sumter FL-Coastal Levy FL-
Inland Levy FL-
525 PM EDT Wed Jul 16 2025

...STRONG THUNDERSTORMS WILL IMPACT CITRUS...NORTHERN SUMTER AND
SOUTHEASTERN LEVY COUNTIES THROUGH 615 PM EDT...

At 525 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wildwood to near Inverness Highlands South
to near Pine Island. Movement was north at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Arbor Lakes, Lecanto, Homosassa Springs, Citronelle, Leisure Acres,
Inglis, Inverness Highlands, Inverness Airport, Lake Panasoffkee,
Crystal River Airport, Sumterville, Pine Ridge, Heatherwood, Citrus
Hills, Gospel Island, Black Diamond, Floral City, Brent Wood,
Homosassa, and Chassahowitzka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2920 8254 2904 8253 2905 8246 2896 8231
      2896 8209 2873 8203 2866 8229 2867 8242
      2869 8242 2870 8244 2870 8263 2868 8265
      2866 8264 2867 8276 2909 8288
TIME...MOT...LOC 2125Z 167DEG 20KT 2881 8209 2873 8237 2859 8262

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW

The radar

The Tampa radar (KTBW), 135 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Citrus

When
July 16, 4:50 PM EST
Where
Citrus County, 0.6 mi W of Beverly Hills
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
28.920, -82.470

Citrus County Sheriffs Office reported multiple trees downed near Beverly Hills in Citrus County.

Thunderstorm Wind, Citrus

When
July 16, 4:57 PM EST
Where
Citrus County, 1.21 mi W of Holder
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
28.970, -82.440

Citrus County Sheriffs Office reported multiple trees downed near the intersection of West Citrus Springs Blvd and North Deltona Blvd near Citrus Springs in Citrus County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288142, 1288141.